Michigan, 2008

Hail in Michigan, April 25, 2008

April 25, 2008 · NWS DTX · 1 event in 1 county or zone

A small thunderstorm developed during the afternoon over eastern Huron county, producing hail one inch in diameter.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A small thunderstorm developed during the afternoon over eastern Huron county, producing hail one inch in diameter.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Apr 25, 3:01 PM EST, 39 minutes earlier.

Area forecast discussion, Apr 25, 3:01 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
401 PM EDT FRI APR 25 2008

.SHORT TERM...THIS AFTERNOON AND TONIGHT

LATEST SATELLITE AND RADAR IMAGERY SHOWING A MCV LIFTING NORTHEAST
INTO NORTH-CENTRAL LOWER MICHIGAN.  THIS VORT MAX NOW FEEDING ON
SBCAPES OF 1.5-2.0 KJ/KG...AS TEMPERATURES CLIMB TOWARD THE 80
DEGREE MARK AND SFC DEWPOINTS APPROACH THE LOWER 60S.  MOST
ORGANIZED CONVECTION REMAINS PRIMARILY FOCUSED WITHIN THIS SYSTEM
SLIDING JUST NORTHWEST OF THE FORECAST AREA.  HOWEVER...SEEING
REMNANT OUTFLOW/COLD POOL INTERACTIONS TOWARD THE SOUTH/EAST
INITIATE MORE ISOLATED/SCATTERED PULSE CONVECTION.  THIS WILL LIKELY
PERSIST INTO THE EVENING WITH THE DEPTH OF THE MOISTURE/INSTABILITY
SUPPORTING UPDRAFTS CAPABLE OF PRODUCING ISOLATED MARGINALLY SEVERE
HAIL ALONG WITH BRIEF HEAVY DOWNPOURS.

LOSS OF DAYTIME HEATING/RAPID STABILIZATION AND BROAD SUBSIDENCE
WILL BRING AN END TO THIS CONVECTION WITHIN THE NEXT 3-4 HOURS.
FOCUS FOR THE REMAINDER OF THE NIGHT THEN TURNS TOWARD AN UPPER LOW
CURRENTLY ROTATING INTO MINNESOTA AND AN ASSOCIATED COLD FRONT
EXTENDING SOUTHWEST INTO EASTERN IA/MO.  CONVECTION ALREADY FIRING
ALONG THE MOISTURE CONVERGENCE AXIS.  THIS LINE WILL BEGIN TO
ACCELERATE EASTWARD AS THE UPPER LOW BECOMES NEGATIVELY TILTED AND
THE DEEP LAYER SHEAR STRENGTHENS ACROSS THE MIDWEST.  THIS MAY LEAD
TO AN EARLIER ARRIVAL THAN WHAT THE MODELS WOULD SUGGEST
OVERNIGHT...BUT STILL WELL AFTER DARK.  WITH AVAILABLE INSTABILITY
ON THE WANE...AND A BETTER WIND FIELD POSITIONED WEST OF THE AREA...
EXPECT THIS TO ARRIVE AS MORE OF A DYING BKN LINE.  DEEP LAYER SHEAR
MAY BE SUFFICIENT TO SUSTAIN ENOUGH ORGANIZATION FOR A FEW HIGHER
WIND GUSTS WITHIN THIS LINE...BUT THE OVERALL SEVERE POTENTIAL LOOKS
RATHER LOW.

MOIST SOUTHWEST FLOW WILL MAKE FOR A MILD NIGHT.  COLD FRONT WILL BE
MOVING THROUGH AROUND 12Z...SO EXPECT LOWS TO BE IN THE UPPER
50S/LOWER 60S RANGE ACROSS ALL BUT THE SAGINAW VALLEY/THUMB
REGION.

&&

.LONG TERM...SATURDAY THROUGH THURSDAY

FOCUS OF THE PERIOD IS ON THE COOLER...UNSETTLED PATTERN THROUGH
EARLY NEXT WEEK.

TOMORROW...MODEL GUIDANCE HAS SETTLED ON THE POSITIONING OF THE
HERALDED COLD FRONT TO BE DIRECTLY OVER THE CWA AT THE START OF THE
LONG TERM. THE INHERITED FORECAST HAD THIS AND THE ASSOCIATED
WEATHER/POP/NON DIURNAL TEMPS GRIDS WELL IN HAND.  WILL BE WAITING
FOR THE EXIT OF NUMEROUS/LIKELY SHOWERS ALONG AND IMMEDIATELY BEHIND
THE FRONT. POSTFRONTAL STRONG COLD AIR ADVECTION/PRESSURE
GRADIENT/ISALLOBARIC FORCING WILL MAKE FOR WINDY CONDITIONS WITH
SUSTAINED WINDS OF 20 TO 30 MPH AND GUSTS OF UP TO 40 MPH DURING THE
AFTERNOON. AN EXPECTED SUBSIDENCE INVERSION IS BEING PROGGED IN THE
MODEL SOUNDINGS SUGGESTING LOCKED IN STRATUS/STRATOCU WITH A LATE
SCATTERING IN CONTINUED DRY AIR ADVECTION.  TEMPERATURES THROUGHOUT
THE DAY WILL HOLD FAIRLY STEADY IN THE 50S (LOWER NORTH/UPPER SOUTH).

SUNDAY WILL BE THE MOST PLEASANT OF THE UPCOMING DAYS.  WITH SURFACE
RIDGING AND ASSOCIATED DRY AIR IN PLACE...EXPECTING MUCH OF THE
DAYLIGHT HOURS TO REMAIN DRY. ALTHOUGH A LARGE SCALE BAND OF RAIN
(ASSOCIATED WITH STRONG DEEP FGEN) WILL THREATEN FROM THE SOUTHWEST
DURING THE AFTERNOON...EXPECTATIONS ARE FOR IT TO HOLD OFF UNTIL
SUNDAY NIGHT. HIGH TEMPERATURES WILL BE TEMPERED ON INCREASING
CLOUDS AND NORTHEASTERLY FLOW TO THE LOW 60S SOUTH...AND LOW 50S IN
THE SAGINAW BAY/LAKE HURON LOCALES.

SUNDAY NIGHT AND MONDAY BARES VIGILANCE. THE MEDIUM RANGE SUITE
CONTINUES TO DEPICT VARYING SCENARIOS OF SHORTWAVE PHASING ACROSS
THE GREAT LAKES REGION. THE NET GLEANING FROM ALL SOLUTIONS IS FOR A
STRONG LOW THAT WILL IMPACT A LARGE PORTION OF THE SURROUNDING
VICINITY LATE SUNDAY NIGHT AND MONDAY. THE POTENTIAL VORTICITY
ANOMALIES OF INTEREST ARE THE MONTANA/ALBERTA WAVE AND THE WAVE
CURRENTLY SETTLING INTO THE NUNAVUT TERRITORIES. OBVIOUSLY...BETTER
INTER AND INTRA MODEL CONTINUITY WILL BE NEEDED TO DEVELOP ANY
CONFIDENCE IN DETAILS. THE NAM IS A TOUCH MORE PROGRESSIVE WITH
CYCLONE DEVELOPMENT TO THE NORTH AND EAST...GFS WRAPS THE LOW
DIRECTLY OVER LOWER MICHIGAN...WHILE THE 25.12Z ECMWF GIVES VERY
LITTLE PHASING AT ALL. WITH CONTINUED AGREEMENT ON A STRONG
OVERALL SYSTEM...POTENTIAL EXISTS FOR ACCUMULATING SNOWFALL IN
PARTS OF LOWER MICHIGAN SUNDAY NIGHT AND MONDAY. WILL STRESS THAT
MANY NEGATIVE FACTORS EXIST THAT DO NOT SUPPORT FRUITION THIS FAR
SOUTH...TIME OF YEAR...A WARM GROUND TO START AND A HEFTY DRY
SLOT. THEREFORE...WILL SIDE ON THE WARMER MORE RAIN MENTION
SOLUTION FOR ANOTHER ISSUANCE GIVEN THE NORTHWEST TRENDING.
REGARDLESS...EXPECT A MESSY EARLY WEEK WITH HIGH TEMPERATURES THAT
MAY CHECK IN AT 10 TO POSSIBLY 20 DEGREES BELOW NORMAL.

ZONAL UPPER LEVEL FLOW IS ADVERTISED FOR THE MIDWEEK PERIOD AND
BEYOND. WILL LEAVE THE FORECAST DRY GIVEN DIFFICULTY OF TIMING
SHORTER WAVELENGTH FEATURES IN THE QUICKER FLOW. HAVE FORECASTED
DAYTIME TEMPERATURES IN THE EXTENDED THAT ARE NORMAL TO A TAD
BELOW GIVEN CLOSE PROXIMITY TO UPPER LEVEL JET.

&&

.MARINE...

DESPITE A STRENGTHENING PRE-FRONTAL SOUTHERLY WIND...A STABLE MARINE
ENVIRONMENT WILL KEEP GUSTS BELOW 20 KNOTS THROUGH TONIGHT.
HOWEVER...WINDS WILL INCREASE OVER THE WATERS BY EARLY SATURDAY
FOLLOWING THE PASSAGE OF A STRONG COLD FRONT.  THIS WILL LEAD TO
GUSTS UP TO 30 KNOTS THROUGHOUT SATURDAY...AND A SMALL CRAFT
ADVISORY IS IN EFFECT FOR ALL NEARSHORE WATERS DURING THIS TIME.
WINDS AND WAVES WILL DECREASE SATURDAY NIGHT AS THE GRADIENT
RELAXES.  WEAKER WINDS INTO SUNDAY WITH HIGH PRESSURE IN
CONTROL...BEFORE THEN STRENGTHEN AGAIN SUNDAY NIGHT IN ADVANCE OF
THE NEXT LOW PRESSURE SYSTEM.

&&

.PREV DISCUSSION...ISSUED 129 PM EDT FRI APR 25 2008

AVIATION...

INCREASINGLY MOIST/UNSTABLE ENVIRONMENT WILL MAINTAIN A SCT/BKN CU
FIELD INTO THE EVENING...ALTHOUGH WITH CEILINGS REMAINING AT OR
ABOVE 3500 FT. SOUTHWEST WINDS WILL CONTINUE TO GUST UP TO 25 KNOTS
THROUGH EARLY EVENING AS THE PRESSURE GRADIENT TIGHTENS IN
RESPONSE TO LOW PRESSURE LIFTING INTO THE MISSISSIPPI VALLEY.
THUNDERSTORM COMPLEX MOVING NORTHEAST ACROSS LAKE MICHIGAN SHOWING
SIGNS OF WEAKENING AS IT LIFTS OVER THE COLDER/STABLE WATERS.
EXTRAPOLATING THE MOVEMENT WOULD PLACE THE SOUTHERN EDGE NEAR MBS
LATE THIS AFTERNOON...BUT WILL NOT INCLUDE A MENTION GIVEN THE
CURRENT WEAKENING TREND. A COLD FRONT SWEEPING EAST WILL PUSH A
LINE OF PRECIPITATION THROUGH BETWEEN 06-12Z TONIGHT. RAPIDLY
DECREASING INSTABILITY LEAVES SOME QUESTION AS TO THE EXTENT OF
THE THUNDER POTENTIAL WITHIN THIS LINE. THUS WILL JUST MAINTAIN
THE MENTION OF SHOWERS AT THIS POINT...WITH CEILINGS LOWERING INTO
THE MVFR. POST-FRONTAL WESTERLY WINDS WILL STRENGTHEN AFTER
12Z...WITH THE POTENTIAL FOR GUSTS OVER 30 KNOTS ON SATURDAY UNDER
GOOD SUBSIDENCE.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON INCLUDING SAGINAW BAY...FROM 4 AM SATURDAY TO 8 PM
     SATURDAY.

LAKE ST CLAIR...
     SMALL CRAFT ADVISORY...FROM 4 AM SATURDAY TO 8 PM SATURDAY.

MI WATERS OF LAKE ERIE...
     SMALL CRAFT ADVISORY...FROM 4 AM SATURDAY TO 8 PM SATURDAY.

&&

SHORT TERM...MR
LONG TERM....CB
MARINE.......MR
AVIATION.....MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Apr 25, 2:50 PM EST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
350 PM EDT FRI APR 25 2008

MIZ047>049-053>055-060>063-068>070-075-076-082-083-262000-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
350 PM EDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING...WHERE
WIND GUSTS TO 35 MPH AND HAIL TO ONE HALF INCH IN DIAMETER WILL BE
POSSIBLE. THESE STORMS WILL MOVE NORTHEAST AT 40 MPH.

THUNDERSTORMS WILL BECOME MORE LIKELY AFTER MIDNIGHT AS A COLD FRONT
MOVES THROUGH. THESE STORMS WILL MOVE NORTHEAST AT 45 MPH...AND
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...HALF INCH
SIZED HAIL AND INTENSE RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-262000-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
350 PM EDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING...WHERE
WIND GUSTS TO 35 MPH AND HAIL TO ONE HALF INCH IN DIAMETER WILL BE
POSSIBLE. THESE STORMS WILL MOVE NORTHEAST AT 40 MPH.

THUNDERSTORMS WILL BECOME MORE LIKELY AFTER MIDNIGHT AS A COLD FRONT
MOVES THROUGH. THESE STORMS WILL MOVE NORTHEAST AT 45 MPH...AND
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...HALF INCH
SIZED HAIL AND INTENSE RAINFALL.

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR LATE TONIGHT FOR ALL
NEARSHORE WATERS OF LAKE HURON INCLUDING SAGINAW BAY...LAKE ST
CLAIR...AND THE MICHIGAN WATERS OF LAKE ERIE. PLEASE REFER TO THE
LATEST MARINE PRODUCTS.../MWWDTX/.../NSHDTX/ AND /GLFSC/...FOR
GREATER DETAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Apr 25, 1:41 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
241 PM EDT FRI APR 25 2008

MIZ047-048-251945-
BAY-MIDLAND-
241 PM EDT FRI APR 25 2008

...SPECIAL WEATHER STATEMENT...

AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF SANFORD...MOVING NORTHEAST AT 49
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

THE  THUNDERSTORM WILL BE NEAR...
  EDENVILLE AND BOMBAY BY 250 PM EDT...
  CRUMP BY 300 PM EDT...
  MOUNT FOREST AND LINWOOD BY 305 PM EDT...
  BENTLEY AND PINCONNING BY 310 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MANN / KEK
Special weather statement, Apr 25, 2:28 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
328 PM EDT FRI APR 25 2008

MIZ069-075-076-252045-
OAKLAND-WASHTENAW-WAYNE-
328 PM EDT FRI APR 25 2008

...SPECIAL WEATHER STATEMENT...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR YPSILANTI...MOVING NORTHEAST AT
35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

THE  THUNDERSTORM WILL BE NEAR...
  CANTON BY 340 PM EDT...
  PLYMOUTH AND WESTLAND BY 345 PM EDT...
  NORTHVILLE AND GARDEN CITY BY 350 PM EDT...
  LIVONIA AND REDFORD BY 355 PM EDT...
  FARMINGTON AND FARMINGTON HILLS BY 400 PM EDT...
  FRANKLIN AND SOUTHFIELD BY 405 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MANN / KEK
Special weather statement, Apr 25, 2:43 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
343 PM EDT FRI APR 25 2008

MIZ054-252045-
TUSCOLA-
343 PM EDT FRI APR 25 2008

...SPECIAL WEATHER STATEMENT...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR VASSAR...MOVING NORTHEAST AT 35
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

THE  THUNDERSTORM WILL BE NEAR...
  GILFORD BY 350 PM EDT...
  WATROUSVILLE AND FAIRGROVE BY 355 PM EDT...
  CARO AND EAST DAYTON BY 405 PM EDT...
  ELLINGTON AND COLWOOD BY 415 PM EDT...
  DEFORD BY 420 PM EDT...
  GAGETOWN BY 425 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MANN / KEK
Special weather statement, Apr 25, 2:46 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
346 PM EDT FRI APR 25 2008

MIZ068-069-252045-
LIVINGSTON-OAKLAND-
346 PM EDT FRI APR 25 2008

...SPECIAL WEATHER STATEMENT...

AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 6 MILES SOUTH OF BRIGHTON...MOVING
NORTHEAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

THE  THUNDERSTORM WILL BE NEAR...
  SOUTH LYON BY 355 PM EDT...
  NEW HUDSON AND HARTLAND BY 400 PM EDT...
  MILFORD AND HIGHLAND BY 405 PM EDT...
  COMMERCE AND WOLVERINE LAKE BY 410 PM EDT...
  WHITE LAKE AND ROSE CENTER BY 415 PM EDT...
  WATERFORD AND DAVISBURG BY 420 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MANN / KEK
Special weather statement, Apr 25, 3:26 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
426 PM EDT FRI APR 25 2008

MIZ049-054-252130-
HURON-TUSCOLA-
426 PM EDT FRI APR 25 2008

...SPECIAL WEATHER STATEMENT...

AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SEBEWAING...MOVING NORTHEAST
AT 45 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

THE  THUNDERSTORM WILL BE NEAR...
  HOPE BY 435 PM EDT...
  OWENDALE AND BAY PORT BY 440 PM EDT...
  PIGEON BY 445 PM EDT...
  ELKTON AND CASEVILLE BY 450 PM EDT...
  PINNEBOG AND BAD AXE BY 500 PM EDT...
  FILION AND KINDE BY 505 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

MANN / KEK
Special weather statement, Apr 25, 3:34 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
434 PM EDT FRI APR 25 2008

MIZ070-252115-
MACOMB-
434 PM EDT FRI APR 25 2008

...SPECIAL WEATHER STATEMENT...

AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF ROMEO...MOVING NORTHEAST AT
35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

THE  THUNDERSTORM WILL BE NEAR...
  WASHINGTON AND MACOMB TOWNSHIP BY 440 PM EDT...
  ROMEO AND RAY CENTER BY 450 PM EDT...
  NEW HAVEN AND NEW BALTIMORE BY 455 PM EDT...
  ARMADA BY 500 PM EDT...
  RICHMOND BY 505 PM EDT...
  MEMPHIS BY 510 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MANN / KEK

The radar

The Detroit radar (KDTX), 135 km away, was scanning. The volume nearest the first event began at 20:38 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Huron

When
April 25, 3:40 PM EST
Where
Huron County, 6 mi ENE of Bad Axe
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.833, -82.889

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2008Every state in 2008This day in weather historyWarnings in Michigan, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 94086.